MAUDE Adverse Event Report: SYNTHES GMBH 11/125 DEG TI CANN TFNA 170 - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH 11/125 DEG TI CANN TFNA 170 - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 04.037.112S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2023 during an unknown procedure when they were putting in a tfna, it was found that the set screw in the nail was defective and in that moment, the flexible screwdriver broke while trying to fix the set screw.They will sending the set screw back as well.The set screw in the nail was not fully engaging with the lag screw, causing the lag screw to not lock in, resulting in catastrophic end results if left in the patient.So we replaced the nail in surgery and would like to have a replacement to compensate.I will be returning the nail as well.Surgery was completed successfully with a delay of 45 minutes.There was no patient consequences.This report is for one (1)11/125 deg ti cann tfna 170 - sterile this is report 2 of 3 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D4: lot number, expiration date added.D9: device returned.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D10: date of concomitant therapy is (b)(6) 2024.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the device present no cosmetic issue, the inner screw remains stuck on the device.A functional test was performed trying to disassemble the screw but the attempts were unsuccessful.A dimensional inspection for the 11/125 deg ti cann tfna 170 - sterile was unable to be performed due to post manufacturing damage.The overall complaint was confirmed as the observed condition of the 11/125 deg ti cann tfna 170 - sterile would contribute to the complained device issue.Based on the investigation findings, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H3, h4, h6: device history record (dhr) review conducted: manufacturing location: monument, manufacturing date: 22-dec-2023, expiration date: 30-nov-2033, part number: 04.037.112s, 11mm/125 deg ti cann tfna 170mm-sterile, lot number: 8957p08 (sterile), lot quantity: (b)(4).Production order traveler met all inspection acceptance criteria.Inspection certificate 04.037.112s-18-btq263399 / 2 met all inspection acceptance criteria.Packaging label log (pll) lppf rev d, lmd rev d was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn supplied by (b)(4) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part number: 04.037.912.2, lock prong, 125 degree tfna static locking prong lot number: 8177p29 lot quantity: (b)(4).Production order traveler met all inspection acceptance criteria.Part number: 04.037.912.3, tfna lock drive lot number: 8687p90 lot quantity: (b)(4).Twenty-eight pieces were scrapped in cell at machine complete, after a tooling breakage.Production order traveler met all inspection acceptance criteria apart from the twenty-eight pieces noted.Inspection sheet met all inspection acceptance criteria.Part number: 21127, timoagri16.00 lot number: 8651p43 lot quantity: (b)(4).Inspection instruction met all inspection acceptance criteria.Certified test report dated 09-nov-2023 was reviewed and determined to be conforming.Lot summary report dated 17-nov-2023 met all inspection acceptance criteria.Raw material receiving / putaway checklist met all inspection acceptance criteria.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11/125 DEG TI CANN TFNA 170 - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18606540
Report Number8030965-2024-01565
Device Sequence Number19538222
Product Code HSB
UDI-Device Identifier10886982096302
UDI-Public(01)10886982096302
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.037.112S
Device Lot Number8957P08
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/14/2024
Supplement Date Received by Manufacturer02/01/2024
03/08/2024
Initial Report FDA Received Date01/30/2024
Supplement Report FDA Received Date02/13/2024
03/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5MM HEX FLEXIBLE SCREWDRIVER; UNK - SCREWS: LAG
Patient Age71 YR
Patient SexFemale